My Ovacome
10,781 members13,112 posts

Medication before Taxol

Hi still suffering with blocked bowel and daily sickness. Just praying it will get better. Fed up of spending every night on the sofa because I can't lie down. However just wanted some advice on Taxol. The last two sessions I have had I seem to have had a bad reaction to the medications they give me before Taxol. They inject piriton and something else does anyone know what that is? I forget what the nurse said. But as soon as it's injected I break out into a cold sweat and feel as if I'm going to faint. I am fine with the Taxol. Has anyone else had this reaction? I am going to ask if I really have to have this second med.

10 Replies
oldestnewest

The piriton used to do that to me when I had taxol. The nurses got to know to have a sick bowl ready as soon as they started injecting it and then I would promptly fall asleep and be out for the count for about 2 hours!

Reply

I suspect it's the piriton, the large dose can overwhelm your system. I always felt floaty , a bit dizzy and relaxingly sleepy... ask the nurse to inject sloooowly, it does make a difference. Other pre meds could be dexamethasone ( steroids) - the one which can give you bum tingles ( again makes a difference if injected slowly-, and the stomach lining protector, ranitidine

However do ask.... they will know and adjust accordingly.

Janet x🌈

Reply

Hi there. Sounds like it could be hydrocortisone as that's what is normally given along side the piriton to dampen down chemo side effects. I've not had any experience of it causing problems, but I would recommend that you talk to your team about it before your next dose. Good luck. Xx

Reply

Many thanks at least I’m not alone!

Reply

All good advice from the ladies, I had a bad reaction my first time, so a slow infusion sorted it. Also, I used to give in to the tiredness and sleep, always felt brighter after, just go with the flow, you are not alone

Carole xxx

Reply

I found that ifvthe dexamethasone was infused quickly I felt light headed as if I was going to pass out. I asked them to infuse more slowly and that worked for me.

Good luck

Txx

Reply

Many thanks will try that on Monday

Reply

Thanks Teresa. Had chemo today asked them for slow infusion for pre meds and I was fine felt sleepy after piraton but nice to not have a bad reaction. Such a simple solution!

Reply

good to hear x

Reply

So glad it worked

Txx

Reply

You may also like...